Electronic Journal of Statistics
- Electron. J. Statist.
- Volume 11, Number 1 (2017), 1660-1698.
Semiparametric copula quantile regression for complete or censored data
When facing multivariate covariates, general semiparametric regression techniques come at hand to propose flexible models that are unexposed to the curse of dimensionality. In this work a semiparametric copula-based estimator for conditional quantiles is investigated for both complete or right-censored data. In spirit, the methodology is extending the recent work of Noh, El Ghouch and Bouezmarni  and Noh, El Ghouch and Van Keilegom , as the main idea consists in appropriately defining the quantile regression in terms of a multivariate copula and marginal distributions. Prior estimation of the latter and simple plug-in lead to an easily implementable estimator expressed, for both contexts with or without censoring, as a weighted quantile of the observed response variable. In addition, and contrary to the initial suggestion in the literature, a semiparametric estimation scheme for the multivariate copula density is studied, motivated by the possible shortcomings of a purely parametric approach and driven by the regression context. The resulting quantile regression estimator has the valuable property of being automatically monotonic across quantile levels. Additionally, the copula-based approach allows the analyst to spontaneously take account of common regression concerns such as interactions between covariates or possible transformations of the latter. From a theoretical prospect, asymptotic normality for both complete and censored data is obtained under classical regularity conditions. Finally, numerical examples as well as a real data application are used to illustrate the validity and finite sample performance of the proposed procedure.
Electron. J. Statist., Volume 11, Number 1 (2017), 1660-1698.
Received: April 2016
First available in Project Euclid: 25 April 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
De Backer, Mickaël; El Ghouch, Anouar; Van Keilegom, Ingrid. Semiparametric copula quantile regression for complete or censored data. Electron. J. Statist. 11 (2017), no. 1, 1660--1698. doi:10.1214/17-EJS1273. https://projecteuclid.org/euclid.ejs/1493107294